Alert archive / California / Small Craft Advisories in 2016
Small Craft Advisory 12, NWS San Diego, CA
NWS San Diego, CA issued this small craft advisory at Apr 25, 2016, 10:58 PM PDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2016, 10:58 PM PDT (05:58 UTC)
- Expired
- Apr 26, 2016, 2:00 AM PDT
- In force
- 3 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted.
628 WHUS76 KSGX 260558 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1058 PM PDT MON APR 25 2016 ...SMALL CRAFT ADVISORY IN THE OUTER WATERS LATE TONIGHT... .WINDS HAVE BEGUN TO DECREASE OVER THE COASTAL WATERS AND WILL CONTINUE TO DO SO OVERNIGHT. WIND AND WAVE CONDITIONS WILL CONTINUE HAZARDOUS TO SMALL CRAFT IN THE OUTER WATERS THROUGH LATE TONIGHT. PZZ775-260900- /O.CAN.KSGX.GL.W.0004.000000T0000Z-160426T0600Z/ /O.NEW.KSGX.SC.Y.0012.160426T0558Z-160426T0900Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 1058 PM PDT MON APR 25 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM PDT TUESDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM PDT TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 15 TO 25 KTS WITH GUSTS TO 30 KTS. * WAVES/SEAS...COMBINED SEAS OF 9 TO 14 FT. * OUTLOOK...WINDS WILL DECREASE TUESDAY...WITH GUSTS NEAR 20 KTS POSSIBLE LATE TUESDAY AFTERNOON INTO TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ750-260700- /O.CAN.KSGX.GL.W.0004.000000T0000Z-160426T0600Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- 1058 PM PDT MON APR 25 2016 ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE GALE WARNING. $$ MM
1 follow-up statement
871 WHUS76 KSGX 260900 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 200 AM PDT TUE APR 26 2016 PZZ775-261000- /O.EXP.KSGX.SC.Y.0012.000000T0000Z-160426T0900Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 200 AM PDT TUE APR 26 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS HAVE DECREASED AND WAVES WILL ALSO DIMINISH THIS MORNING. $$ MM
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 25, 9:30 PM PDT, 1 hour 28 minutes earlier.
Area forecast discussion, Apr 25, 9:30 PM PDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PDT MON APR 25 2016
.SYNOPSIS...
FAIR WEATHER WILL RETURN THE REST OF TONIGHT WITH LIGHTER WINDS AND
ONLY A FEW AREAS OF LOW CLOUDS AS THE TROUGH OF LOW PRESSURE HAS
MOVED EAST OF THE AREA. SLIGHT WARMING WILL OCCUR TUESDAY AND
WEDNESDAY UNDER A WEAK HIGH PRESSURE RIDGE. ANOTHER LOW PRESSURE
SYSTEM WILL MOVE THROUGH SOUTHERN CALIFORNIA WEDNESDAY NIGHT THROUGH
EARLY FRIDAY AND BRING A CHANCE OF SHOWERS AND A SLIGHT CHANCE OF
THUNDERSTORMS...ALONG WITH COOLER WEATHER. A RIDGE WILL BUILD OFF
THE COAST OVER THE WEEKEND AND EARLY NEXT WEEK AND BRING WARMING.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
THE TROUGH AXIS HAS NOW PASSED TO OUR EAST...AND A RAPID CHANGE IN
WEATHER HAS OCCURRED AS THE SHOWERS AND THUNDERSTORMS THAT WERE MOST
CONCENTRATED IN THE SAN BERNARDINO/RIVERSIDE COUNTY MOUNTAINS AND
INLAND EMPIRE DISSIPATED ENTIRELY A LITTLE AFTER 800 PM. WINDS HAVE
DIMINISHED RAPIDLY IN MOST AREAS AS WELL...WITH GUSTS NOW MOSTLY
BELOW 40 MPH IN THE MOUNTAINS AND DESERTS...AND BELOW 30
MPH NEAR THE COAST...WITH MANY AREAS NOW HAVING LIGHT WINDS. SKIES
HAD BECOME MOSTLY CLEAR NORTH OF SAN DIEGO COUNTY...THOUGH SOME
CLOUDS REMAIN IN SAN DIEGO COUNTY. LOW CLOUDS WILL BE PATCHY
OVERNIGHT AND MOSTLY IN THE SAN DIEGO COUNTY VALLEYS AND
MOUNTAINS...WITH DECREASING FOG.
FAIR WEATHER WILL PREVAIL TUE/WED...THOUGH SOME LOCALLY GUSTY WINDS
WILL OCCUR MAINLY IN THE AFTERNOONS/EVENINGS ON THE DESERT MOUNTAIN
SLOPES AND ADJACENT DESERT LOCATIONS...WITH LOCAL GUSTS 40+
MPH...EXCEPT STRONGER...POSSIBLY TO 60 MPH...WED EVENING WHEN A WIND
ADVISORY WILL LIKELY BE NEEDED AS THE HEIGHT/TEMP GRADIENTS ALOFT
INCREASE WITH THE APPROACHING UPPER LOW. THIS LOW...CURRENTLY SOUTH
OF THE ALEUTIANS...WILL LIKELY BECOME A CLOSED LOW OVER THE MOJAVE
DESERT BY THU. MOISTURE WILL BE SOMEWHAT LIMITED WITH THIS
SYSTEM...WITH MOSTLY NORTHWEST FLOW OVER THE COASTAL WATERS LIMITING
THE OVERWATER TRAJECTORY...AND MOISTURE WILL NOT GO VERY DEEP
EITHER...SO PRECIPITABLE WATER WILL BE IN THE 0.6 TO 0.8 INCH RANGE
MOSTLY...THOUGH THAT IS MORE THAN OUR NKX MONDAY AFTERNOON SOUNDING
WITH 0.47 IN. INSTABILITY COULD BE SIGNIFICANT THOUGH AS 500 MB
TEMPS COULD FALL BELOW -20 C...SO THUNDERSTORMS WILL BE POSSIBLE
ESPECIALLY THU. PRECIP AMOUNTS WILL BE DIFFICULT TO FORECAST DUE TO
THE CONVECTIVE NATURE OF THE STORMS...BUT LOCAL AMOUNTS OVER 1/2
INCH COULD OCCUR.
AFTER THAT SYSTEM MOVES EAST FRIDAY...A RIDGE WILL BUILD OFF THE
COAST...THOUGH ANOTHER FAIRLY STRONG UPPER LOW WILL MOVE SOUTHEAST
OVER THE WEEKEND INTO THE INTERIOR WEST...MAINLY UTAH AND COLORADO.
MODEL RUNS SHOW THAT THE LOW SHOULD BE FAR ENOUGH E/NE SO THAT OUR
WEATHER WILL REMAIN FAIR WITH WARMING BACK TO NEAR OR SLIGHTLY
ABOVE NORMAL.
&&
.AVIATION...
260400Z...COAST/VALLEYS...VARIABLE LOW CLOUD BASES OF 3000-5500 FT
MSL...WILL CONTINUE MOST AREAS WEST OF THE MOUNTAINS TONIGHT, THEN
MOVE TO MAINLY ALONG THE COAST BY TUE MORNING. WESTERLY WIND GUSTS
OF 30-40 KT WILL CONTINUE OVER THE MTNS AND DESERTS OVERNIGHT. LLWS,
ROTORS AND UDDFS ARE POSSIBLE IN THE LEE OF THE MTNS THROUGH THE
PERIOD. FEW/SCT LOW CLOUDS WEST OF THE MTNS TUE AFTERNOON.
&&
.MARINE...
900 PM...GALE FORCE CONDITIONS WILL PERSIST OVER THE COASTAL WATERS
INTO LATE THIS EVENING. NORTHWEST WIND GUSTS TO 35 KT ARE EXPECTED,
WITH A STEEP COMBINED SEAS OF 9 TO 14 FT. THE WINDS WILL FALL BELOW
GALE FORCE TUESDAY...HOWEVER WINDS WILL BE BREEZY AT TIMES AND THE
SEAS WILL REMAIN STEEP. WINDS WILL STRENGTHEN WEDNESDAY INTO
THURSDAY AS A DISTURBANCE MOVES ACROSS THE REGION, WITH SHOWERS
POSSIBLE THURSDAY. LOWERING SEAS AND WEAKER WINDS ARE EXPECTED
FRIDAY THROUGH THE WEEKEND. SEE THE GALE WARNING...LAXMWWSGX...FOR
MORE DETAILS.
&&
.BEACHES...
900 PM...A LARGE/SHORT PERIOD NW SWELL WILL CONTINUE CHOPPY 3 TO 5
FT SURF AT THE BEACHES WITH LOCAL SETS TO 7 FT POSSIBLE OVER
SOUTHERN SD COUNTY. STRONG RIP CURRENTS WILL BE POSSIBLE AS WELL.
PLEASE SEE THE BEACH HAZARD STATEMENT...LAXCFWSGX...FOR ADDITIONAL
DETAILS.
&&
.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...BEACH HAZARDS STATEMENT THROUGH TUESDAY EVENING FOR ORANGE
COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS.
PZ...GALE WARNING UNTIL 11 PM PDT THIS EVENING FOR COASTAL WATERS
FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING
30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.
&&
PUBLIC...MAXWELL
AVIATION/MARINE/BEACHES...JJTIn the hours before
Local storm report, Apr 25, 6:11 PM PDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
611 PM PDT MON APR 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL WRIGHTWOOD 34.36N 117.64W
04/25/2016 E0.25 INCH SAN BERNARDINO CA TRAINED SPOTTER
&&
BMNearby
Small Craft Advisories in California, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.